Attractor for a model of extensible beam with damping on time-dependent space

Fengjuan Meng, Yonghai Wang, Chunxiang Zhao



In this paper, we study the asymptotic behavior of the following extensible beam equations: $$ \varepsilon(t) u_{tt}+\Delta^2 u-M\bigg(\int_\Omega |\nabla u|^2dx\bigg) \Delta u +\alpha u_t+\varphi (u)=f, \quad t> \tau, $$ where $\varepsilon(t)$ is a decreasing function of time vanishing at infinity. After generalizing the abstract results on time dependent space, we establish an invariant time-dependent global attractor for the equation by proving the well-posedness (thereby, the existence of process), dissapativity and the compactness of the process. Our work supplements the theoretical results on time-dependent space and the results on the longtime behavior of the model.


Time-dependent; attractors; extensible beam equations; non-autonomous

Full Text:



J. Arrieta, A.N. Carvalho and J.K. Hale, A damped hyperbolic equation with critical exponent, Comm. Partial Differential Equations 17 (1992), 841–866.

A. Babin and M.I. Vishik, Attractors of Evolution Equations, Nauka, Moscow, 1989; English transl.: North-Holland, 1992.

J. Ball, Initial-boundary value problems for an extensible beam, J. Math. Anal. Appl. 42 (1973), 61–90.

J. Ball, Stability theory for an extensible beam, J. Differential Equations 14 (1973), 399–418.

J. Ball, Global attractors for damped semilinear wave equations, Discrete Contin. Dyn. Syst. 10 (2004), 31–52.

G. Bianchi and A. Marzocchi, Asymptotic properties of solutions to semilinear damped equations for elastic beams, Riv. Mat. Univ. Parma (5) 4 (1995), 241–258.

A. Biazutti and H. Crippa, Global attractor and inertial set for the beam equation, Appl. Anal. 55 (1994), 61–78.

H. Berger, A new approach to the analysis of large deflections of plates, J. Appl. Mech. 22 (1955), 465-472.

S. Bernstein, Sur une classe d’équations fonctionnelles aux dérivées partielles, Bull. Acad. Sci. URSS Ser. Math. [Izvestia Akad. Nauk SSSR] 4 (1940), 17–26.

D. Burgreen, Free vibrations of a pin-ended column with constant distance between pin ends, J. Appl. Mech. 18 (1951), 135–139.

M.M. Cavalcanti, V.N. Domingos Cavalcanti and J.A. Soriano, Global existence and asymptotic stability for the nonlinear and generalized damped extensible plate equation, Commun. Contemp. Math. 6 (2004), 705–731.

V. Chepyzhov, M. Conti and V. Pata, A minimal approach to the theory of global attractor, Discrete Contin. Dyn. Syst. 32 (2012), 2079–2088.

M. Conti, V. Pata and R. Temam, Attractors for processes on time-dependent space. Application to Wave equation, J. Differential Equations 255 (2013), 1254–1277.

M. Conti and V. Pata, On the time-dependent cattaneo law in space dimension one, Appl. Math. Comput. 259 (2015), 32–44.

M. Coti Zelati, Global and exponential attractors for the singularly perturbed extensible beam, Discrete Contin. Dyn. Syst. 25 (2009), 1041–1060.

I. Chueshov, Introduction to the Theory of Infinite-Dimensional Dissipative Systems, Acta Scientific Publishing House, Kharkiv, 2002.

I. Chueshov, Global attractors for a class of Kirchhoff wave models with a structural nonlinear damping, J. Abstr. Differ. Equ. Appl. 1 (2010), 86–106.

I. Chueshov, Long-time dynamics of Kirchhoff wave models with strong nonlinear damping, J. Differential Equations 252 (2012), 1229–1262.

I. Chueshov and I. Lasiecka, Long-time behavior of second order evolution equations with nonlinear damping, Mem. Amer. Math. Soc. 195 (2008).

E. de Brito, The damped elastic stretched string equation generalized: Existence, uniqueness, regularity and stability, Appl. Anal. 13 (1982), 219–233.

R. Dickey, Dynamic stability of equilibrium states of the extensible beam, Proc. Amer. Math. Soc. 41 (1973), 94–102.

F. Di Plinio, G. Duane and R. Temam, Time dependent attractor for the oscillon equation, Discrete Contin. Dyn. Syst. 29 (2011), 141–167.

F. Di Plinio, G. Duane and R. Temam, The 3-dimensional oscillon equation, Boll. Unione Mat. Ital. 5 (2012), 19–53.

A. Eden and A.J. Milani, Exponential attractor for extensible beam equations, Nonlinearity 6 (1993), 457–479.

J.G. Eisley, Nonlinear vibration of beams and rectangular plates, Z. Angew. Math. Phys. 15 (1964), 167–175.

E. Feireisl, Global attractors for damped wave equations with supercritical exponent, J. Differential Equations 116 (1995), 431–447.

J. Hale, Asymptotic Behavior of Dissipative Systems, Amer. Math. Soc., Providence, 1988.

M. Da Silva and V. Narciso, Long-time dynamics for a class of extensible beams with nonlocal nonlinear damping, Evol. Equ. Control Theory 6 (2017), 437–470.

G. Kirchhoff, Vorlesungen über Mathematiche Physik, Mechanik, Teubner, Leipzig, 1883.

P. Kloeden, P. Marin-Rubio and J. Real, Pullback attractors for a semilinear heat equation in a non-cylindrical domain, J. Differential Equations 244 (2008), 2062–2090.

P. Kloeden, J. Real and C. Sun, Pullback attractors for a semilinear heat equation on time-varying domains, J. Differential Equations 246 (2009), 4702–4730.

S. Kouémou-Patcheu, On a global solution and asymptotic behaviour for the generalized damped extensible beam equation, J. Differential Equations 135 (1997), 299–314.

J.L. Lions, On some questions in boundary value problems in mathematical physics, International Symposium on Continuum Mechanics and Partial Differential Equations, Rio de Janeiro, 1977, North-Holland, Amsterdam, 1978, pp. 284–346

T. Ma, P. Marin-Rubio and C. Surco-Chuno, Dynamics of wave equations with moving boundary, J. Differential Equations 262 (2017), 3317–3342.

T. Ma and V. Narciso, Global attractor for a model of extensible beam with nonlinear damping and source terms, Nonlinear Anal. 733 (2010), 402–3412.

L. Medeiros, On a new class of nonlinear wave equations, J. Math. Anal. Appl. 69 (1979), 252–262.

L. Medeiros, J. Lı́maco Juan and S. de Menezes, Vibration of elastic strings: mathematical aspects, part two, J. Comput. Anal. Appl. 4 (2002), 211–263.

F.J. Meng and C.C. Liu, Necessary and sufficient conditions for the existence of timedependent global attractor and application, J. Math. Phys. (2017), 58032702, 9 pp.

F.J. Meng, M.H. Yang and C.K. Zhong, Attractors for wave equations with nonlinear damping on time dependent space, Discrete. Contin. Dyn. Syst. 1 (2016), no. 1, 205–225.

M. Nakao, An attractor for a nonlinear dissipative wave equation of Kirchhoff type, J. Math. Anal. Appl. 353 (2009), 652–659.

V. Pata and S. Zelik, Smooth attractors for strongly damped wave equations, Nonlinearity 19 (2006), 1495–1506.

S. Pohožaev, A certain class of quasilinear hyperbolic equations, Mat. Sb. (N.S.) 96 (1975), 152–166, 168.

C.Y. Sun, D.M. Cao and J.Q. Duan, Non-autonomous dynamics of wave equations with nonlinear damping and critical nonlinearity, Nonlinearity 19 (2006), 2645–2665.

C.Y. Sun, M.H. Yang and C.K. Zhong, Global attractors for the wave equation with nonlinear damping, J. Differential Equations 227 (2006), 427–443.

R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics, second edition, Applied Mathematical Sciences, vol. 68, Springer, New York, 1997.

S. Woinowsky–Krieger, The efect of an axial force on the vibration of hinged bars, J. Appl. Mech. 17 (1950), 35–36.

Z.J. Yang, On an extensible beam equation with nonlinear damping and source terms, J. Differential Equations 254 (2013), 3903–3927.

J. Zhang, Y.H. Wang and C.K. Zhong, Robustness of exponentially κ-dissipative dynamical systems with perturbations, Discrete Contin. Dyn. Syst. Ser. B 22 (2017), 3875–3890.


  • There are currently no refbacks.

Partnerzy platformy czasopism